Alert archive / Minnesota / Special Weather Statements in 2015

Special Weather Statement, NWS Twin Cities, MN

June 26, 2015Douglas County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jun 26, 2015, 2:13 PM CDT for Douglas County, Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2015, 2:13 PM CDT (19:13 UTC)
Expired
Jun 26, 2015, 2:45 PM CDT
In force
32 min
Issued by
NWS Twin Cities, MN

County Douglas County, MN

The radar

The Minneapolis radar (KMPX), 197 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

185 
WWUS83 KMPX 261913
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
213 PM CDT FRI JUN 26 2015
 
MNZ041-261945-
DOUGLAS-
213 PM CDT FRI JUN 26 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL DOUGLAS COUNTY...

AT 213 PM CDT...A STRONG THUNDERSTORM WAS OVER LEAF VALLEY...OR 10
MILES NORTH OF ALEXANDRIA...MOVING SOUTH AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...LEAF VALLEY AND GARFIELD. 

THIS INCLUDES INTERSTATE 94 IN MINNESOTA NEAR MILE MARKER 93.
 
LAT...LON 4610 9551 4608 9535 4591 9533 4592 9556
TIME...MOT...LOC 1913Z 000DEG 9KT 4605 9545 
$$

CLF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 26, 1:27 PM CDT, 46 minutes earlier.

Area forecast discussion, Jun 26, 1:27 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
127 PM CDT FRI JUN 26 2015

.UPDATED FOR 18Z AVIATION DISCUSSION...
ISSUED AT 113 PM CDT FRI JUN 26 2015

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 343 AM CDT FRI JUN 26 2015

EARLY THIS MORNING...AN UPPER TROUGH PUSHING SOUTHEAST THROUGH THE
MIDWEST WITH A SURFACE LOW IN KANSAS HAS PRODUCED WIDESPREAD
THUNDERSTORM ACTIVITY OVERNIGHT SOUTH OF MINNESOTA AND WISCONSIN.
EXTREME SOUTHWESTERN MN WAS SEEING SOME SHOWERY ACTIVITY...BUT
THAT ACTIVITY WILL FADE TOWARD AS THE MORNING CONTINUES AND AS THE
TROUGH AXIS CONTINUES SOUTHEAST.

FOR TODAY...THIS SETUP WILL PUT US IN NORTHERLY FLOW...WITH A
CYCLONIC NATURE ON THE BACK SIDE OF THE TROUGH. WITH STRONG
SURFACE HEATING...AND THE UPPER TROUGH NEAR OUR REGION...WE'LL
HAVE STEEP ENOUGH LAPSE RATES FOR DIURNALLY DRIVEN CONVECTION TO
BE POSSIBLE AGAIN. HOWEVER...THERE IS NOTHING IN THE WAY OF A
TRIGGER...OR DECENT FORCING TO INITIATE WIDESPREAD CONVECTION.
SO...WE STILL EXPECT ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP THIS AFTERNOON...BUT MOST AREAS WILL
REMAIN DRY MOST LIKELY AS THE COVERAGE OF THESE STORMS WILL BE
VERY LIMITED. ANY STORMS THAT ARE ABLE TO INITIATE ARE EXPECTED TO
BE GARDEN VARIETY. CAPE AND SHEAR VALUES ARE LIMITED.
SHOWERS/STORMS WILL DISSIPATE IN THE EVENING AS WE LOSE OUR
DIURNAL HEATING...AND EXPECT THE OVERNIGHT PERIOD TO BE DRY. MINOR
CHANGE TO THE FORECAST WAS TO BUMP THE POPS UP TO 25-30% ACROSS
WESTERN WI INTO EASTERN MN AS CAMS INDICATE SCATTERED CONVECTION
THERE THIS AFTERNOON.

WE'LL REMAIN IN THE NORTHWEST FLOW WITH A DEEPLY AMPLIFIED RIDGE
ACROSS THE WESTERN CONUS...AND A TROUGH TO OUR EAST.  SEASONAL
TEMPERATURES WILL RESULT AND REMAIN CONSISTENT FROM WHAT WE'VE
SEEN THE LAST FEW DAYS...SO AGAIN EXPECT HIGHS TODAY AROUND 80
DEGREES...WITH LOWS TONIGHT AROUND 60.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 343 AM CDT FRI JUN 26 2015

SATURDAY THROUGH MONDAY...SAT STARTS WITH AN E-W ORIENTED SHTWV
RIDGE AXIS DROPPING THRU THE REGION WHILE HIGH PRES LINGERS AT THE
SFC. BOTH FEATURES WILL SHIFT OFF TO THE SE WHILE A WEAK SFC CDFNT
ALONG WITH A MODEST SHTWV TROF AXIS MOVE IN FROM CENTRAL CANADA
WITHIN THE MEAN NW FLOW ALOFT. THERE ARE SOME INDICATIONS OF A
COMPACT CUTOFF LOW DEVELOPING WITHIN THE TROF AXIS...AIDING DEEP
LIFT IN CONJUNCTION WITH THE SFC FRONT. A SMALL SWATH OF DEEP
MOISTURE WILL MOVE SE ALONG WITH THE FRONT...LEADING TO A GOOD
CHANCE OF SHWRS/TSTMS FOR MUCH OF THE WFO MPX CWFA SAT NIGHT THRU
SUN. MULTI-LAYERED HEIGHT FALLS WILL AID IN A COLD POOL ALOFT...
WHICH ALONG WITH STEEP MID-LVL LAPSE RATES AND BOUNDARY MERGERS
COULD TAKE ADVANTAGE OF LATE-DAY HEATING TO PRODUCE ISOLD STRONG-
TO-SEVERE TSTMS WITH LARGE HAIL. OF NOTE IS THE EXPANSION OF THE
MARGINAL RISK INTO THE MPX CWFA IN THE LATEST SWODY2. THE SFC
FRONT WILL SWING THRU THE AREA SUN MRNG WHILE THE SFC LOW EXPANDS
OVER SRN MN AND SWRN WI. THIS WILL HELP KEEP PRECIP GOING FOR AT
LEAST THE ERN HALF OF THE CWFA FOR SUN INTO SUN NIGHT BEFORE CONDS
IMPROVE MON WITH HIGH PRES REASSERTING ITSELF.

TUESDAY THROUGH THURSDAY...ANOTHER QUICK-MOVING SYSTEM WILL DROP
THRU THE REGION DURG THE DAY ON TUE...BRINGING SCATTERED
SHWRS/TSTMS TO THE AREA. HOWEVER...THE LACK OF ANY IMPRESSIVE
SUPPORT ALOFT LOOKS TO MITIGATE ANY SEVERE WX POTENTIAL PLUS
MOISTURE DEPTH WILL NOT BE ALL THAT GREAT TO PRODUCE RAINFALL OF
ANY MAJOR CONSEQUENCE. HIGH PRES THEN RETURNS FOR TUE NIGHT INTO
WED...KEEPING MUCH OF THE CWFA DRY. HAVE INCLUDED PRECIP ONCE
AGAIN FOR WED NIGHT THRU THU AS A SLOW-MOVING SFC FRONT LOOKS TO
DROP INTO THE REGION FROM S-CENTRAL CANADA...BUT THE QUASI-STNRY
NATURE OF THIS FRONT LOOKS TO KEEP PRECIP IN THE FORECAST FOR MUCH
OF THE END OF NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 113 PM CDT FRI JUN 26 2015

VFR CONDITIONS THROUGHOUT. A FEW AFTERNOON SHOWERS AND
THUNDERSTORMS WILL DEVELOP...BUT COVERAGE WILL BE SCARCE SO DID
NOT INCLUDE IN THE TAFS OTHER THAN VCSH. WINDS WILL BE LIGHT AND
VARIABLE THIS EVENING AND OVERNIGHT...WITH A WESTERLY DIRECTION
TOMORROW.

KMSP...
A FEW SHOWERS ARE POSSIBLE THIS AFTERNOON...BUT CONFIDENCE TOO LOW
TO INCLUDE MENTION IN THE TAF.

/OUTLOOK FOR KMSP/
SAT NGT...VFR WITH SHRA/TSRA LIKELY. SW WINDS 5 TO 10 KTS.
SUN...VFR WITH SHRA/TSRA EARLY. SW WINDS BCMG NW 5-10 KTS.
MON...VFR WITH -SHRA POSSIBLE. WINDS NNW 5 TO 10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...SPD
LONG TERM...JPC
AVIATION...JRB
Hazardous weather outlook, Jun 26, 1:39 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
139 PM CDT FRI JUN 26 2015

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
271845-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
139 PM CDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED WEAK THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT
INTO MONDAY...AND AGAIN WEDNESDAY NIGHT INTO THURSDAY ACROSS THE
OUTLOOK AREA. THE THREAT FOR SEVERE WEATHER APPEARS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

JRB

In the hours before

Special weather statement, Jun 26, 2:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
213 PM CDT FRI JUN 26 2015

MNZ041-261945-
DOUGLAS-
213 PM CDT FRI JUN 26 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL DOUGLAS COUNTY...

AT 213 PM CDT...A STRONG THUNDERSTORM WAS OVER LEAF VALLEY...OR 10
MILES NORTH OF ALEXANDRIA...MOVING SOUTH AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...LEAF VALLEY AND GARFIELD.

THIS INCLUDES INTERSTATE 94 IN MINNESOTA NEAR MILE MARKER 93.

LAT...LON 4610 9551 4608 9535 4591 9533 4592 9556
TIME...MOT...LOC 1913Z 000DEG 9KT 4605 9545

CLF

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:53 PM CDTSpecial Weather StatementMPXStevens22 min
Jun 26, 4:42 PM CDTSpecial Weather StatementMPXChippewa48 min
Jun 26, 6:12 PM CDTSpecial Weather StatementMPXMorrison33 min
Jun 26, 6:44 PM CDTSpecial Weather StatementMPXCarver46 min

Nearby

Special Weather Statements in Minnesota, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.